Research article

On the denseness of certain reciprocal power sums

  • Received: 03 April 2019 Accepted: 18 April 2019 Published: 24 April 2019
  • MSC : 11M32, 11B75, 11N05, 11Y70

  • By $(\mathbb{Z}^+)^{\infty}$ we denote the set of all the infinite sequences $\mathcal{S} = \{s_i\}_{i = 1}^{\infty}$ of positive integers (note that all the $s_i$ are not necessarily distinct and not necessarily monotonic). Let $f(x)$ be a polynomial of nonnegative integer coefficients. For any integer $n\ge 1$, one lets $\mathcal{S}_n: = \{s_1, ..., s_n\}$ and $H_f(\mathcal{S}_n): = \sum_{k = 1}^{n}\frac{1}{f(k)^{s_{k}}}$. In this paper, we use a result of Kakeya to show that if $\frac{1}{f(k)}\le\sum_{i = 1}^\infty\frac{1}{f(k+i)}$ holds for all positive integers $k$, then the union set $\bigcup\limits_{\mathcal{S}\in (\mathbb{Z}^+)^{\infty}} \{ H_f(\mathcal{S}_n) | n\in \mathbb{Z}^+ \}$ is dense in the interval $(0, \alpha_f)$ with $\alpha_f: = \sum_{k = 1}^{\infty}\frac{1}{f(k)}$. It is well known that $\alpha_{x^2+1} = \frac{1}{2}\big(\pi \frac{e^{2\pi}+1}{e^{2\pi}-1}-1\big)\approx 1.076674$. Our dense result infers that for any sufficiently small $\varepsilon >0$, there are positive integers $n_1$ and $n_2$ and infinite sequences $\mathcal{S}^{(1)}$ and $\mathcal{S}^{(2)}$ of positive integers such that $1-\varepsilon < H_{x^2+1}(\mathcal{S}^{(1)}_{n_1}) < 1$ and < $H_{x^2+1}(\mathcal{S}^{(2)}_{n_2}) < 1+\varepsilon$. Finally, we conjecture that for any polynomial $f(x)$ of integer coefficients satisfying that $f(m)\ne 0$ for any positive integer $m$ and for any infinite sequence $\mathcal{S} = \{s_i\}_{i = 1}^\infty$ of positive integers (not necessarily increasing and not necessarily distinct), there is a positive integer $N$ such that for any integer $n$ with $n\ge N$, $H_f(\mathcal{S}_n)$ is not an integer. Particularly, we guess that for any positive integer $n$, $H_{x^2+1}(\mathcal{S}_n)$ is never equal to 1.

    Citation: Xiao Jiang, Shaofang Hong. On the denseness of certain reciprocal power sums[J]. AIMS Mathematics, 2019, 4(3): 412-419. doi: 10.3934/math.2019.3.412

    Related Papers:

  • By $(\mathbb{Z}^+)^{\infty}$ we denote the set of all the infinite sequences $\mathcal{S} = \{s_i\}_{i = 1}^{\infty}$ of positive integers (note that all the $s_i$ are not necessarily distinct and not necessarily monotonic). Let $f(x)$ be a polynomial of nonnegative integer coefficients. For any integer $n\ge 1$, one lets $\mathcal{S}_n: = \{s_1, ..., s_n\}$ and $H_f(\mathcal{S}_n): = \sum_{k = 1}^{n}\frac{1}{f(k)^{s_{k}}}$. In this paper, we use a result of Kakeya to show that if $\frac{1}{f(k)}\le\sum_{i = 1}^\infty\frac{1}{f(k+i)}$ holds for all positive integers $k$, then the union set $\bigcup\limits_{\mathcal{S}\in (\mathbb{Z}^+)^{\infty}} \{ H_f(\mathcal{S}_n) | n\in \mathbb{Z}^+ \}$ is dense in the interval $(0, \alpha_f)$ with $\alpha_f: = \sum_{k = 1}^{\infty}\frac{1}{f(k)}$. It is well known that $\alpha_{x^2+1} = \frac{1}{2}\big(\pi \frac{e^{2\pi}+1}{e^{2\pi}-1}-1\big)\approx 1.076674$. Our dense result infers that for any sufficiently small $\varepsilon >0$, there are positive integers $n_1$ and $n_2$ and infinite sequences $\mathcal{S}^{(1)}$ and $\mathcal{S}^{(2)}$ of positive integers such that $1-\varepsilon < H_{x^2+1}(\mathcal{S}^{(1)}_{n_1}) < 1$ and < $H_{x^2+1}(\mathcal{S}^{(2)}_{n_2}) < 1+\varepsilon$. Finally, we conjecture that for any polynomial $f(x)$ of integer coefficients satisfying that $f(m)\ne 0$ for any positive integer $m$ and for any infinite sequence $\mathcal{S} = \{s_i\}_{i = 1}^\infty$ of positive integers (not necessarily increasing and not necessarily distinct), there is a positive integer $N$ such that for any integer $n$ with $n\ge N$, $H_f(\mathcal{S}_n)$ is not an integer. Particularly, we guess that for any positive integer $n$, $H_{x^2+1}(\mathcal{S}_n)$ is never equal to 1.


    加载中


    [1] Y. G. Chen and M. Tang, On the elementary symmetric functions of 1, 1/2, ..., 1/n, Am. Math. Mon, 119 (2012), 862-867.
    [2] P. Erdös and I. Niven, Some properties of partial sums of the harmonic series, B. Am. Math. Soc., 52 (1946), 248-251. doi: 10.1090/S0002-9904-1946-08550-X
    [3] Y. L. Feng, S. F. Hong, X. Jiang, et al. A generalization of a theorem of Nagell, Acta Math. Hung., 157 (2019), 522-536. doi: 10.1007/s10474-018-00903-4
    [4] S. F. Hong and C. L. Wang, The elementary symmetric functions of reciprocals of the elements of arithmetic progressions, Acta Math. Hung., 144 (2014), 196-211. doi: 10.1007/s10474-014-0440-2
    [5] S. Kakeya, On the set of partial sums of an infinite series, Proceedings of the Tokyo Mathematico-Physical Society. 2nd Series, 7 (1914), 250-251.
    [6] K. Kato, N. Kurokawa, T. Saito, et al. Number theory: Fermat's dream, Translated from the 1996 Japanese original by Masato Kuwata. Translations of Mathematical Monographs, Vol. 186. Iwanami Series in Modern Mathematics, American Mathematical Society, 2000.
    [7] Y. Y. Luo, S. F. Hong, G. Y. Qian, et al. The elementary symmetric functions of a reciprocal polynomial sequence, C. R. Math., 352 (2014), 269-272. doi: 10.1016/j.crma.2014.02.002
    [8] T. Nagell, Eine Eigenschaft gewissen Summen, Skr. Norske Vid. Akad. Kristiania, 13 (1923), 10-15.
    [9] L. Theisinger, Bemerkung über die harmonische Reihe, Monatsh. Math., 26 (1915), 132-134. doi: 10.1007/BF01999444
    [10] C. L. Wang and S. F. Hong, On the integrality of the elementary symmetric functions of 1; 1/3, ..., 1/(2n-1), Math. Slovaca, 65 (2015), 957-962.
    [11] W. X. Yang, M. Li, Y. L. Feng, et al. On the integrality of the first and second elementary symmetric functions of $1,1/2^{s_2} ,..., 1/n^{s_n}$, AIMS Mathematics, 2 (2017), 682--691
    [12] Q. Y. Yin, S. F. Hong, L. P. Yang, et al. Multiple reciprocal sums and multiple reciprocal star sums of polynomials are almost never integers, J. Number Theory, 195 (2019), 269-292. doi: 10.1016/j.jnt.2018.06.005
  • Reader Comments
  • © 2019 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0)
通讯作者: 陈斌, bchen63@163.com
  • 1. 

    沈阳化工大学材料科学与工程学院 沈阳 110142

  1. 本站搜索
  2. 百度学术搜索
  3. 万方数据库搜索
  4. CNKI搜索

Metrics

Article views(3465) PDF downloads(714) Cited by(0)

Article outline

Other Articles By Authors

/

DownLoad:  Full-Size Img  PowerPoint
Return
Return

Catalog